Discussions By Condition: I cannot get a diagnosis.

Vaginal Bleeding for 10 months.

Posted In: I cannot get a diagnosis. 11 Replies
  • Posted By: Dr.Student101
  • May 10, 2008
  • 03:25 PM

I have researched every little thing i could and i have talked to gynos gastro's and dr's about their opinions.

Female, 18, 1 pregnancy, Had a depo shot 10 months ago. Bleeding litely/medium flow for 10 months and still having periods for 7 days each month which is caracterized as heavy with cramping.

Been to fp, Dr. Prescribed Progestin for 5 days. Bleeding stopped and began the day after intercourse. Intercourse is painful. Always has been.
Blood flow is low. On iron for chance she may get anemia.
Abdominopelvic CAT scan showed negative.
Intravaginal Ultrasound showed normal cysts.

Went to a Gyno, prescribed an antibiotic for a tender cervix 7 days. Also prescribed progestin for 10 days. On the 4th day bleeding went away and began litely on the 10th day of medication. And went on for 3 days stopped and began 3 weeks later with a 14 day period.


Other symptoms are fatigue, headaches, tiredness, back pain, dizziness.
Stomach pain when pushed.

Signs are cankersores, and acne.

I have thought maybe some sort of cervical cancer or endometrial or leukemia. I never rule anything out because of age. So this has stunned me. I think the progesterone from the shot may have made the periods come about and possibly may still be involved with her menstrual functions?

Reply Flag this Discussion

11 Replies:

  • this young woman is dealing with hormonal issues....I cannot say for sure what but she needs a good GYN exam and good GYN (maybe find a new one?)...it could be any number of GYN issues including a birthcontrol pill that does not fit well with her, endometriosis, fibroids, ovarian cysts, if having sex maybe an STD, chylamidia, yeast of vaginitisis..... etc...get the whole works, ultra sounds, blood work, internal checks and so forth....hormones can really casue all kinds of things...yes progesterone can cause bleeding..once you start messing around with the hormones all kinds of side effects may come out.....you add in exrta and the body gets the signal that there is this extra and the negative feed back loop kicks in ....it is rather complicated process and once you start messing with the endocrine system for some women, it can just creat a bigger mess.....BTW I ALWAYS got acne and canka sores around the time of my period when I was younger ....GYN best bet. Joan
    Joan5555 316 Replies Flag this Response
  • Does this girl use a cell phone, cordless phone, and is she being exposed to wi-fi? She could be electrosensitive. It messes with hormones, especially those of females. eSens: http://health.groups.yahoo.com/group/eSens/ Electrical Sensitivity & Hypersensitivity: http://www.ei-resource.org/illness-information/related-conditions/electrical-sensitivity-&-hypersensitivity/ I'd also consider Lyme and coinfections like bartonella and babesia. Click on "symptoms": http://www.canlyme.com/ When to Suspect Lyme: http://www.angelfire.com/biz/romarkaraoke/whento.htm Lymenet: http://flash.lymenet.org/ubb/ultimatebb.php Thats interesting, i thought lyme, she was bitten by a tick when she was 15. Ill have to put that in to her. Electrosensitivity is new to me. But unless it was acquired over 18 years its immpossible. Here are the places she goes, school Wi-Fi; home Wi-Fi - 3 years; always had mutiple computers, televisions and other electronis devices. Although this is very interesting to me. Have they looked into autitis children w/ electrosensitivity, i always wondered this? I mean if this is incresing, like our electronics are increasing maybe?
    Dr.Student101 11 Replies Flag this Response
  • They did a PAP and "supposedly" everything came back normal.
    Dr.Student101 11 Replies Flag this Response
  • I would recommend a consultation with an endocrinologist. They tend to have more experience than GYNs when it comes to rare and complex hormonal concerns. Definitely still follow up with the GYN, but an endocrinologist could be very, very helpful.And yes, progestin/progesterone will definitely change periods for a while after taking it, as it's introducing natural hormones back into the system that have to do directly with the menstrual cycle and other various functions.
    HeatherShow 19 Replies Flag this Response
  • Consider finding a doctor of Oriental Medicine who specializes in women's health. This can be very helpful, especially acupuncture combined with Chinese herbal medicine. Best wishesDOM
    acuann 3080 Replies Flag this Response
  • I would recommend a consultation with an endocrinologist. They tend to have more experience than GYNs when it comes to rare and complex hormonal concerns. Definitely still follow up with the GYN, but an endocrinologist could be very, very helpful.And yes, progestin/progesterone will definitely change periods for a while after taking it, as it's introducing natural hormones back into the system that have to do directly with the menstrual cycle and other various functions. Good thinking, this will take a while for her to get an appt.
    Dr.Student101 11 Replies Flag this Response
  • Did you ever get an answer as to what caused this? I'm in a very similar situation, and this is the only place on the Internet that has given me the idea that someone else is experiencing what I'm going through.
    cybercat19 2 Replies
    • August 28, 2008
    • 07:24 PM
    • 0
    Flag this Response
  • Does this girl use a cell phone, cordless phone, and is she being exposed to wi-fi? She could be electrosensitive. It messes with hormones, especially those of females. eSens: http://health.groups.yahoo.com/group/eSens/ Electrical Sensitivity & Hypersensitivity: http://www.ei-resource.org/illness-information/related-conditions/electrical-sensitivity-&-hypersensitivity/ I'd also consider Lyme and coinfections like bartonella and babesia. Click on "symptoms": http://www.canlyme.com/ When to Suspect Lyme:http://www.angelfire.com/biz/romarkaraoke/whento.htm Lymenet: http://flash.lymenet.org/ubb/ultimatebb.phpI was wondering if you ever discovered what was going on. I have been having this problem (minus the pregnancy and depo shot) only mine has been going on for five months.
    kaclarey 5 Replies
    • November 1, 2008
    • 10:24 AM
    • 0
    Flag this Response
  • My doctors are mystified. Since they don't know what caused this, I've just been having my period now for a year. Not fun, but apparently not life-threatening. Miserable, though. Would love to find out if someone else has been through this, and what the resolve was, if any.
    cybercat19 2 Replies
    • November 2, 2008
    • 00:06 PM
    • 0
    Flag this Response
  • If it's not hormones, the worse case would be cancer of the uterus. There would be a uterine biopsy to rule it out that is done in the doctor's office.
    Monsterlove 2921 Replies
    • November 2, 2008
    • 07:21 PM
    • 0
    Flag this Response
  • My doctors are mystified. Since they don't know what caused this, I've just been having my period now for a year. Not fun, but apparently not life-threatening. Miserable, though. Would love to find out if someone else has been through this, and what the resolve was, if any. A qualified Doctor of Oriental Medicine with experience in Chinese herbs and women's health will really help this problem! Cannot recommend it highly enough. There is a classic Chinese formula called Yunnan PaiYao that will stop bleeding - both internal and external. I have helped perimenopausal women with heavy bleeding and within a week they have stopped bleeding. To find a qualified practitioner near you visit www.acufinder.com. Best wishesDOM
    acuann 3080 Replies
    • November 3, 2008
    • 04:27 AM
    • 0
    Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

Thanks! A moderator will review your post and it will be live within the next 24 hours.